Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 36, NWS Paducah, KY

March 1, 2017Daviess County, McLean County, Muhlenberg County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Mar 1, 2017, 5:40 AM CST for Daviess County, McLean County, Muhlenberg County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2017, 5:40 AM CST (11:40 UTC)
Expired
Mar 1, 2017, 6:30 AM CST
In force
50 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Daviess County, KY, McLean County, KY, Muhlenberg County, KY

The radar

The Ft Campbell radar (KHPX), 86 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 8:29 PM CSTTornado WatchSPC12 hr
Mar 1, 3:03 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 411 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
411 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

739 
WUUS53 KPAH 011140
SVRPAH
KYC059-149-177-011230-
/O.NEW.KPAH.SV.W.0036.170301T1140Z-170301T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
540 AM CST WED MAR 1 2017

The National Weather Service in Paducah has issued a

* Severe Thunderstorm Warning for...
  Southeastern Daviess County in northwestern Kentucky...
  Northern Muhlenberg County in south central Kentucky...
  Southeastern McLean County in northwestern Kentucky...

* Until 630 AM CST

* At 539 AM CST, severe thunderstorms were located along a line
  extending from near St. Joseph to near Sebree to near Creswell,
  moving east at 65 mph.

  HAZARD...70 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Central City, Livermore, Whitesville, Island, Bremen and South
  Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Paducah.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 800 AM CST for south central
and northwestern Kentucky. A tornado watch also remains in effect
until 800 AM CST for south central and northwestern Kentucky.

LAT...LON 3762 8692 3763 8695 3747 8711 3748 8713
      3746 8711 3738 8710 3734 8714 3732 8711
      3737 8708 3736 8703 3732 8699 3727 8698
      3725 8695 3725 8696 3726 8739 3778 8689
      3780 8682 3774 8682 3771 8686 3767 8682
TIME...MOT...LOC 1139Z 262DEG 56KT 3773 8735 3752 8750 3732 8797 

HAIL...0.75IN
WIND...70MPH
 
$$

Smith
1 follow-up statement
894 
WWUS53 KPAH 011211
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
611 AM CST WED MAR 1 2017

KYC059-149-011219-
/O.CAN.KPAH.SV.W.0036.000000T0000Z-170301T1230Z/
Daviess KY-McLean KY-
611 AM CST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIESS AND
SOUTHEASTERN MCLEAN COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened and moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 800 AM CST for south central
and northwestern Kentucky. A tornado watch also remains in effect
until 800 AM CST for south central and northwestern Kentucky.

LAT...LON 3726 8739 3739 8726 3738 8722 3741 8717
      3741 8710 3738 8710 3736 8713 3733 8714
      3732 8711 3737 8708 3736 8703 3732 8699
      3727 8698 3725 8695
TIME...MOT...LOC 1209Z 263DEG 56KT 3763 8654 3749 8690 3734 8736 

$$

KYC177-011230-
/O.CON.KPAH.SV.W.0036.000000T0000Z-170301T1230Z/
Muhlenberg KY-
611 AM CST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CST
FOR NORTHERN MUHLENBERG COUNTY...

At 609 AM CST, severe thunderstorms were located along a line
extending from 11 miles south of Hardinsburg to near Hartford to 7
miles northwest of Graham, moving east at 65 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Central City, Bremen and South Carrollton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 800 AM CST for south central
and northwestern Kentucky. A tornado watch also remains in effect
until 800 AM CST for south central and northwestern Kentucky.

LAT...LON 3726 8739 3739 8726 3738 8722 3741 8717
      3741 8710 3738 8710 3736 8713 3733 8714
      3732 8711 3737 8708 3736 8703 3732 8699
      3727 8698 3725 8695
TIME...MOT...LOC 1209Z 263DEG 56KT 3763 8654 3749 8690 3734 8736 

HAIL...<.75IN
WIND...60MPH
 
$$

Smith

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:07 AM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Mar 1, 3:07 AM CST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
307 AM CST Wed Mar 1 2017

.SHORT TERM...(Today through Friday night)
Issued at 307 AM CST Wed Mar 1 2017

Above average confidence in the long term due to decent model
agreement.

With the approach and passage of a cold front this morning, showers
and thunderstorms are expected to re-develop just prior to frontal
passage, with a few storms possibly becoming severe. Thankfully
synoptic parameters are not quite as impressive as they were Tuesday
afternoon/evening and early this morning, so the current thinking is
damaging winds and possibly large hail will be the primary hazards,
however a QLCS type tornado cannot be ruled out.

Convective activity will diminish from west to east this morning
with with almost all precipitation out of our CWA by midday. Beyond
that high pressure at the surface and weak ridging aloft should keep
the region dry through the end of the short term period.

With the exception of today's highs which will be early,
temperatures stay within a few degrees of normal through the short
term period.

.LONG TERM...(Saturday through Tuesday)
Issued at 307 AM CST Wed Mar 1 2017

High pressure at the surface and weak ridging aloft should keep the
region dry through Sunday.

Precipitation chances begin to increase from the west Sunday night
into Monday with the approach of a cold front out of the plains.
Models still not in good agreement on available instability ahead of
the approaching cold front so will only mention slight chances for
thunder Monday evening. Late Monday night into Tuesday morning
precipitation chances will diminish quickly from west to east in the
wake of the front.

Temperatures will remain well above normal through the period.

&&

.AVIATION...
Issued at 1141 PM CST Tue Feb 28 2017

MVFR/VFR cigs/vsbys and SHRA/VCTS/TSRA with the approach of a cold
front for the first couple of hours, VFR with SHRA and possible
TSRA from 11-13Z, then VFR beyond that in the wake of the front.
Winds gusting up to 25-28 knots out of the south southwest early,
then veering around to the northwest with the frontal passage.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch until 9 AM CST this morning for ILZ083-086-087-
     089>091-093-094.

MO...None.
IN...Flash Flood Watch until 9 AM CST this morning for INZ081-082-
     085>088.

KY...Flash Flood Watch until 9 AM CST this morning for KYZ004-005-007-
     010-011-013>016-018>021.

&&

SHORT TERM/LONG TERM/AVIATION...JP
Hazardous weather outlook, Mar 1, 3:37 AM CST, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
337 AM CST Wed Mar 1 2017

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
337 AM CST Wed Mar 1 2017

...a few severe thunderstorms are possible this morning...

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Thunderstorms...some possibly severe this morning. Damaging winds
and large hail will be the primary hazards, however a tornado or
two is not out of the question.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few thunderstorms are possible Monday evening. Locally heavy
rainfall and lightning will be the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested this morning.

JP

In the hours before

Local storm report, Mar 1, 5:04 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 AM     TSTM WND GST     2 SSW CAPE GIRARDEAU    37.28N 89.56W
03/01/2017  M60 MPH          CAPE GIRARDEAU     MO   ASOS

            MEASURED AT CAPE GIRARDEAU AIRPORT ASOS

&&

SP
Local storm report, Mar 1, 5:16 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
516 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 AM     TSTM WND GST     5 W PADUCAH             37.07N 88.73W
03/01/2017  M75 MPH          MCCRACKEN          KY   ASOS

&&

DLL
Local storm report, Mar 1, 5:21 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
521 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND GST     2 E HICKMAN             36.56N 89.15W
03/01/2017  M63 MPH          FULTON             KY   MESONET

            MEASURED AT KY MESONET

&&

SP
Local storm report, Mar 1, 5:23 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 AM     TSTM WND GST     GRAHMVILLE              37.15N 88.84W
03/01/2017  M68 MPH          MCCRACKEN          KY   FIRE DEPT/RESCUE

&&

DLL
Local storm report, Mar 1, 5:34 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
534 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 AM     TSTM WND GST     CLAY                    37.48N 87.82W
03/01/2017  E60 MPH          WEBSTER            KY   FIRE DEPT/RESCUE

&&

SP
Local storm report, Mar 1, 5:36 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
536 AM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     TSTM WND GST     6 SW MAYFIELD           36.67N 88.72W
03/01/2017  M77 MPH          GRAVES             KY   MESONET

            MEASURED AT KY MESONET SITE

&&

SP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 9:59 PM CSTSpecial Weather StatementPAHCalloway, Graves, Marshall46 min
Feb 28, 10:12 PM CSTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall33 min
Feb 28, 10:25 PM CSTTornado WarningPAHGraves35 min
Feb 28, 10:43 PM CSTTornado WarningPAHCalloway9 min
Feb 28, 10:49 PM CSTSevere Thunderstorm WarningPAHTrigg26 min
Feb 28, 10:56 PM CSTTornado WarningPAHCalloway22 min
Feb 28, 11:12 PM CSTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins, Trigg33 min
Feb 28, 11:16 PM CSTTornado WarningPAHTrigg29 min
Feb 28, 11:43 PM CSTTornado WarningPAHChristian32 min
Mar 1, 12:13 AM CSTTornado WarningPAHTodd21 min
Mar 1, 12:52 AM CSTSevere Thunderstorm WarningPAHDaviess, Hopkins, McLean, Muhlenberg23 min
Mar 1, 4:50 AM CSTSevere Thunderstorm WarningPAHBallard25 min
Mar 1, 4:53 AM CSTSevere Thunderstorm WarningPAHCarlisle, Fulton, Graves, Hickman37 min
Mar 1, 5:03 AM CSTSpecial Weather StatementPAHWebster42 min
Mar 1, 5:06 AM CSTSevere Thunderstorm WarningPAHLivingston, McCracken, Marshall24 min
Mar 1, 5:18 AM CSTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Daviess, Henderson, Hopkins, Livingston and 4 more57 min
Mar 1, 5:21 AM CSTSevere Thunderstorm WarningPAHCalloway, Graves, Lyon, Marshall, Trigg24 min
Mar 1, 5:27 AM CSTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Livingston, Lyon, Marshall33 min
Mar 1, 5:44 AM CSTSevere Thunderstorm WarningPAHCaldwell, Calloway, Christian, Crittenden, Hopkins, Lyon and 2 more31 min
Mar 1, 6:11 AM CSTSevere Thunderstorm WarningPAHChristian, Hopkins, Muhlenberg, Todd, Trigg37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.